Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 581, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 11, 2008, 11:04 AM EST for Jefferson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2008, 11:04 AM EST (16:04 UTC)
- Expired
- Dec 11, 2008, 11:30 AM EST
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 11, 10:15 AM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 111604
SVRFFC
GAC163-111630-
/O.NEW.KFFC.SV.W.0581.081211T1604Z-081211T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1104 AM EST THU DEC 11 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 1130 AM EST
* AT 1059 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70
MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF STELLAVILLE...MOVING
NORTHEAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WRENS
AND MATTHEWS.
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM EST
THURSDAY AFTERNOON FOR NORTHEASTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3319 8223 3310 8228 3298 8227 3295 8229
3309 8245 3329 8243 3332 8239 3333 8236
3331 8232 3325 8225 3323 8223
TIME...MOT...LOC 1604Z 208DEG 43KT 3308 8232
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 11, 9:20 AM EST, 1 hour 44 minutes earlier.
Area forecast discussion, Dec 11, 9:20 AM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 920 AM EST THU DEC 11 2008 .UPDATE... WILL ISSUE A QUICK UPDATE THIS MORNING TO EXTEND WIND ADVISORY INTO EAST-CENTRAL GA TODAY. FRONT BEGINNING TO MOVE THROUGH WEST-CENTRAL GA IS PACKING A STRONGER PUNCH THAN EXPECTED...WITH WINDS GUSTING TO NEAR 60 MPH. WILL NOT GO WITH HIGH WIND WARNING AS I BELIEVE THIS TO BE AN ISOLATED GUST. STILL EXPECT WIND GUSTS APPROACHING 50 MPH WITH THE LEADING EDGE OF THE FRONT...BUT WEAKING AS IT MOVES ACROSS THE MIDDLE PART OF THE STATE. KMXX VAD WINDS SUGGEST ABUNDANT 40 KT WINDS WILL EASILY MIX DOWN POST-FRONT...AS WELL. LOW CENTER WILL TRACK JUST NORTH OF METRO ATL AREA AN ACROSS NORTHEAST GA. THIS WILL KEEP THE PUNCH OF THE FRONTAL WINDS MOSTLY ACROSS MID-STATE GA. .SHORT TERM /TODAY THROUGH SATURDAY/... SURFACE LOW IS DEVELOPING NICELY THIS MORNING...WITH THE VERY COLD UPPER LOW LOOKING QUITE IMPRESSIVE OVER SOUTHEAST TEXAS ON THE 00Z UA MAPS. COLD 850MB AIR IS PLUNGING SOUTH BEHIND THE UPPER LOW... AND VERY STRONG WAA AND STRONG LLJ AHEAD OF THE LOW AFFECTING MOST OF THE SOUTHEAST EARLY THIS MORNING. FIRST CONCERN IS HEAVY RAIN AND SEVERE POTENTIAL TODAY. MORE ON THE HEAVY RAIN IN THE HYDRO SECTION. MOST OF THE AREA IS UNDER A SLIGHT RISK TODAY...NOT TOTALLY SURPRISING GIVEN THE VERY STRONG LLJ...PROXIMITY OF THE UPPER LOW...AND STRONG SHEAR. NOT A LOT OF INSTABILITY TO WORK WITH...PROFILES WILL LOOK VERY MOIST ADIABATIC TODAY AND STORMS WILL LOOK VERY TROPICAL IN NATURE. HOWEVER...WITH THE AMOUNT OF SHEAR NOT MUCH INSTABILITY IS NEEDED TO EITHER BRING THE MOMENTUM DOWN TO THE SURFACE OR SPIN UP A QUICK TORNADO. HAVE CONTINUED TREND OF INCLUDING SEVERE IN THE GRIDS FOR PORTIONS OF THE DAY TODAY...FEEL THAT IT WILL BE VERY ISOLATED AT BEST BUT SINCE IT WAS ALREADY MENTIONED IT IS PROBABLY BEST TO REMAIN CONSISTENT. WINDS WILL STILL REMAIN FAIRLY STRONG TODAY...ESPECIALLY IN THE IMMEDIATE PROXIMITY OF THE LLJ AS THE UPPER LOW APPROACHES AND SURFACE LOW DEEPENS. WILL CONTINUE WIND ADVISORY THAT IS ALREADY OUT FOR PORTIONS OF WEST CENTRAL GEORGIA. TEMPERATURES TODAY WILL AGAIN BE TRICKY. WARM FRONT STRETCHING NORTHEAST OF THE SURFACE LOW WILL BE MOVING NORTHEAST WITH THE LOW AND COOLER AIR WILL BEGIN MOVING INTO NORTHWEST GEORGIA TODAY. AT AFD TIME...ROME IS 61 AND HUNTSVILLE IS 42...SO AGAIN SOME TEMPS IN NW GEORGIA MAY SEE A 12Z HIGH. IN OTHER AREAS DO NOT EXPECT MUCH CHANGE MUCH LIKE YESTERDAY...ALTHOUGH WITH CONTINUED STRONG SOUTHERLY FLOW MAY SEE SOME WARM UP JUST DUE TO INCREASING THETA- ES. NEXT ISSUE IS THE UPPER LOW. TROWAL SIGNATURE AND DEFORMATION ZONE CERTAINLY INDICATE THAT PORTIONS OF THE SOUTHEAST MAY GET A QUICK SHOT OF AN INCH OR TWO OF SNOW. HOWEVER...OUR AREA LOOKS LIKE IT WILL PROBABLY BE IN THE WARM SOUTHERLY FLOW A LITTLE TOO LONG FOR ANYTHING TOO SIGNIFICANT. NEW ECMWF IS COMING IN WITH A SLIGHTLY SLOWER TRACK...AS WELL AS SLIGHTLY FURTHER SOUTH...WHICH WOULD MEAN A LITTLE MORE MOISTURE FOR NORTH GEORGIA AS WELL AS PERHAPS COOLER TEMPS. HOWEVER GFS HAS BEEN FAIRLY CONSISTENT THE PAST COUPLE OF RUNS SO FOR NOW WILL GO WITH IT. COLD AIR...NEAR OR JUST ABOVE FREEZING...WILL MOVE IN TONIGHT AND RAIN MAY MIX OR BRIEFLY CHANGE OVER TO SNOW. AT THIS TIME...DO NOT EXPECT ANY ACCUMULATIONS BUT IF MOISTURE CAN LINGER IN LONG ENOUGH FOR MORE COLD AIR TO ARRIVE IT IS POSSIBLE THAT THE HIGHER ELEVATIONS MAY GET SOME. WILL RE-ISSUE SPS...OTHERWISE WILL LET THE DAY SHIFT RE- EVALUATE. MUCH COOLER FRIDAY INTO SATURDAY WITH HIGH PRESSURE BUILDING IN UNDERNEATH THE LARGE SURFACE TROUGH...THOUGH BY SATURDAY THE FLOW CHANGES TO NEAR ZONAL ALOFT. .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... WEAK RIDGING BUILDS IN JUST TO OUR EAST FOR THE EXTENDED AS THE SURFACE HIGH MOVES OFF THE EAST COAST...TRYING TO WEDGE AGAINST THE SOUTHERN APPALACHIANS. THIS KEEPS US ON THE COOL SIDE OF NORMAL...BUT NOT REMARKABLY SO. WEAK FRONT PROGGED TO AFFECT THE AREA TOWARD MID-WEEK AS A STRONG HIGH PUSHES OUT OF CANADA. GFS INDICATES A RIDGE OVER THE GULF FORCES THE HIGH TO SLIDE EAST ACROSS THE OHIO VALLEY...LEAVING US IN A BIT OF A WET PATTERN... THOUGH THE OTHER EXTENDED MODELS ARENT QUITE IN AGREEMENT. HAVE KEPT POPS ONLY AT SLIGHT CHANCE TO HINT AT THIS. && .HYDROLOGY... WIDESPREAD 2-3 FELL YESTERDAY...AND IN CENTRAL GEORGIA WEVE HAD SOME REPORTS OF OVER 6. WITH THE AFOREMENTIONED LLJ KICKING IN WITH STRONG MOISTURE TRANSPORT REMAINING OVER THE AREA...HAVE KEPT THE FLOOD WATCH FOR ALL THE AREA THROUGH 17Z. AS LONG AS UPSTREAM CONVECTION DOESNT CUT US OFF...THIS BRIEFLY HAPPENED IN NORTH GEORGIA AND ALABAMA OVERNIGHT AS CONVECTION FLARED UP IN THE FLORIDA PANHANDLE AND SOUTH GEORGIA...RAINFALL TOTALS SHOULD CONTINUE TO CLIMB. AS THE LOW APPROACHES...UPSLOPE ALONG THE SOUTHERN APPALACHIANS WILL BE A CONCERN AS WELL...SO HAVE EXTENDED THE FLOOD WATCH FOR NORTH GEORGIA THROUGH 00Z. && .AVIATION... WIDESPREAD LIFR TO IFR CIGS ACROSS THE CWA THIS MORNING WITH LITTLE IMPROVEMENT EXPECTED THROUGH THE MORNING. BROAD AREA OF LIGHT TO MODERATE RAIN ACCOMPANYING LOW PRESSURE SYSTEM AS IT MOVES NORTHEAST FROM THE FLORIDA PANHANDLE. SO FAR NO THUNDER NOTED IN THE AREA...BUT EMBEDDED TSTORMS STILL POSSIBLE AND WILL CONTINUE MENTION OF IN ALL TAFS. WILL SHOW A GRADUAL IMPROVEMENT IN CIGS LATE MORNING INTO THE AFTERNOON...WITH BASES LIFTING INTO MVFR RANGE MOST PLACES BY 18Z. VSBYS GENERALLY HOLDING IN MVFR RANGE (EXCEPT ATL WHERE TOWER IN CLOUDS)...BUT POSSIBLY LOWERING INTO IFR RANGE IN HEAVY SHOWERS/TSTORMS. MAY SEE CIGS LOWER BACK INTO IFR RANGE TONIGHT IN WRAP-AROUND...BUT CLEARING TOWARD FRIDAY MORNING. SOUTHEAST WINDS THIS MORNING...BECOMING MORE SOUTHWEST THIS AFTERNOON THEN FINALLY WEST TO NORTHWEST TONIGHT AS FRONT EXITS THE AREA. LOOK FOR SPEEDS TO PICKUP LATER THIS MORNING...CONTINUING INTO TONIGHT...10 TO 15 KTS WITH GUSTS UP TO 25 KTS STILL LOOK GOOD FOR MUCH OF THE AREA. 49 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 39 55 29 55 / 100 40 5 5 5 ATLANTA 59 37 51 29 55 / 100 30 5 5 5 BLAIRSVILLE 56 33 47 26 49 / 100 60 5 5 5 CARTERSVILLE 56 35 49 26 52 / 100 30 0 5 5 COLUMBUS 61 38 57 30 55 / 100 20 0 5 5 GAINESVILLE 56 37 52 28 50 / 100 40 5 5 5 MACON 62 37 59 29 57 / 100 30 5 5 5 ROME 54 35 49 29 51 / 100 40 5 5 10 PEACHTREE CITY 59 36 53 27 55 / 100 30 5 5 5 VIDALIA 65 41 58 30 57 / 100 30 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL NOON EST TODAY FOR THE FOLLOWING ZONES: BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL... CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD... CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE... GLASCOCK...GREENE...GWINNETT...HANCOCK...HARALSON...HARRIS... HEARD...HENRY...HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES... LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS... TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON. WIND ADVISORY FROM 7 AM THIS MORNING TO 2 AM EST FRIDAY FOR THE FOLLOWING ZONES: BARTOW...BIBB...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DEKALB...DOOLY...DOUGLAS...FAYETTE... FLOYD...GORDON...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... LAMAR...MACON...MARION...MERIWETHER...MONROE...MURRAY... MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PICKENS... PIKE...POLK...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TAYLOR...TROUP...UPSON...WALKER... WEBSTER...WHITFIELD. FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE... DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL... JACKSON...LUMPKIN...MADISON...MURRAY...PICKENS...TOWNS...UNION... WALKER...WHITE...WHITFIELD. && 25
Hazardous weather outlook, Dec 11, 6:05 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 AM EST THU DEC 11 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 605 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE STORMS POSSIBLE OVER CENTRAL AND MUCH OF NORTH GEORGIA TODAY. HEAVY RAIN AND FLOODING POSSIBLE ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. STRONG GUSTY WINDS EXPECTED OVER MUCH OF WEST GEORGIA TODAY INTO THIS EVENING. .SYNOPSIS... AN AREA OF LOW PRESSURE OVER THE FLORIDA PANHANDLE WILL MOVE NORTHEAST...PULLING A COLD FRONT ACROSS NORTH AND CENTRAL GEORGIA TODAY. WIDESPREAD SHOWERS AND THUNDERSTORMS...AND GUSTY WINDS ARE EXPECTED WITH THIS SYSTEM. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS TODAY WILL BE DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING...ESPECIALLY FOR THE AREA SOUTH OF AN ATLANTA TO GAINESVILLE LINE. ALSO...THE HEAVY RAIN COULD PRODUCE FLOODING OF CREEK...STREAMS...AND LOW LYING AREAS. .DISCUSSION... WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY...AS A STRONG LOW PRESSURE MOVES ACROSS THE SOUTHEAST UNITED STATES. SOME OF THESE THUNDERSTORMS MAY BE SEVERE...AS LOW LEVEL WIND SHEAR INCREASES ACROSS THE AREA AND CAPES INCREASE TO AROUND 500. STRONG GUSTY WINDS ARE ALSO POSSIBLE WITH THIS SYSTEM. SEE THE LATEST WIND ADVISORY FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION LATER THIS MORNING.
In the hours before
Special weather statement, Dec 11, 9:07 AM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 907 AM EST THU DEC 11 2008 GAZ058-071-111430- 907 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN MONROE AND BUTTS COUNTIES UNTIL 930 AM EST... AT 904 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 8 MILES SOUTHWEST OF HIGH FALLS STATE PARK TO 7 MILES SOUTH OF BOLINGBROKE...MOVING NORTH AT 45 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS MONROE AND BUTTS COUNTIES THROUGH 930 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORSYTH...BOLINGBROKE...HIGH FALLS STATE PARK... BLOUNT...JULIETTE...INDIAN SPRINGS STATE PARK...EAST JULIETTE... BERNER AND JACKSON.
Special weather statement, Dec 11, 9:25 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 925 AM EST THU DEC 11 2008 GAZ048-057>060-073-082-084-097-110-111-111500- 925 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TELFAIR...WHEELER... LAURENS...BIBB...WILKINSON...BALDWIN...BUTTS...PUTNAM...JASPER... HENRY AND NEWTON COUNTIES UNTIL 1000 AM EST... AT 921 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM INDIAN SPRINGS STATE PARK TO 13 MILES SOUTH OF SCOTLAND...MOVING NORTH AT 55 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR...WHEELER...LAURENS...BIBB...WILKINSON...BALDWIN...BUTTS... PUTNAM...JASPER...HENRY AND NEWTON COUNTIES THROUGH 1000 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INDIAN SPRINGS STATE PARK...DRY BRANCH...MCRAE...JACKSON...HELENA...FLOVILLA... CADWELL...LITTLE OCMULGEE STATE PARK...RENTZ AND DUDLEY.
Special weather statement, Dec 11, 9:58 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 958 AM EST THU DEC 11 2008 GAZ049-059>061-073-074-084>086-097-098-111>113-111530- 958 AM EST THU DEC 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WHEELER...TOOMBS... MONTGOMERY...TREUTLEN...LAURENS...JOHNSON...EMANUEL...WILKINSON... BALDWIN...WASHINGTON...HANCOCK...PUTNAM...JASPER AND MORGAN COUNTIES UNTIL 1030 AM EST... AT 956 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF FARRAR TO UVALDA...MOVING NORTHEAST AT 45 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHEELER...TOOMBS...MONTGOMERY...TREUTLEN...LAURENS...JOHNSON... EMANUEL...WILKINSON...BALDWIN...WASHINGTON...HANCOCK...PUTNAM... JASPER AND MORGAN COUNTIES THROUGH 1030 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STANFORDVILLE...SCOTTSBORO...MINTER... HARDWICK...COOPERS...TOOMSBORO...MOUNT VERNON...EAST DUBLIN AND AILEY.
Local storm report, Dec 11, 10:30 AM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM FLOOD 2 NE CORDELE 31.99N 83.75W
12/11/2008 CRISP GA EMERGENCY MNGR
HIGH WATER IN YARDS IN THE CEDAR LAKE AREA. WATER OVER
THE ROAD AT HIGHWAY 257 AND MIDWAY ROAD. SEVERAL OTHER
ROADS CLOSED IN THE AREA. DITCHES OVERFLOWING ACROSS THE
COUNTY. WIDESPREAD 6 TO 7 INCH RAINFALL.
0800 AM NON-TSTM WND DMG COLUMBUS 32.47N 84.97W
12/11/2008 MUSCOGEE GA BROADCAST MEDIA
NUMEROUS TREES AND POWER LINES DOWN ACROSS THE CITY.
STRONG GRADIENT WINDS WERE MOVING THROUGH THE COUNTY.
0900 AM TSTM WND DMG 3 NE HAWKINSVILLE 32.31N 83.44W
12/11/2008 PULASKI GA EMERGENCY MNGR
THREE TREES DOWN NORTHEAST OF HAWKINSVILLE.
0905 AM TSTM WND DMG 2 NE EASTMAN 32.22N 83.16W
12/11/2008 DODGE GA BROADCAST MEDIA
ONE OAK TREE DOWN.
0935 AM TSTM WND DMG GRAY 33.01N 83.54W
12/11/2008 JONES GA EMERGENCY MNGR
SEVERAL TREES DOWN IN AND NEAR GRAY.
&&
SKONARIKLocal storm report, Dec 11, 10:46 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM TSTM WND DMG 7 S MADISON 33.48N 83.48W
12/11/2008 MORGAN GA EMERGENCY MNGR
FEW TREES BLOCKING HIGHWAY 411 NEAR PUTNAM AND MORGAN
COUNTY LINE.
&&
SKONARIKLocal storm report, Dec 11, 10:50 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1050 AM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG 2 N EASTMAN 32.23N 83.18W
12/11/2008 DODGE GA BROADCAST MEDIA
A FEW LARGE TREES DOWN.
1015 AM TSTM WND DMG 7 S MADISON 33.48N 83.48W
12/11/2008 MORGAN GA EMERGENCY MNGR
A FEW TREES DOWNED AND BLOCKING HIGHWAY 411 AT THE
PUTNAM/MORGAN COUNTY LINE.
&&
SKONARIKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:22 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 44 hr |
| Dec 11, 12:57 AM EST | Areal Flood Warning | FFC | Crisp, Dooly, Stewart, Sumter, Webster, Wilcox | 6 hr |
| Dec 11, 6:32 AM EST | Areal Flood Warning | FFC | Crisp, Dooly, Houston, Macon, Pulaski, Schley and 3 more | 6 hr |
| Dec 11, 8:32 AM EST | Areal Flood Warning | FFC | Murray, Whitfield | 6 hr |
| Dec 11, 8:54 AM EST | Severe Thunderstorm Warning | FFC | Bibb, Bleckley, Crawford, Dodge, Houston, Jones and 3 more | 51 min |
| Dec 11, 10:36 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Emanuel, Glascock, Greene, Hancock, Jackson and 10 more | 39 min |
| Dec 11, 11:00 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 11 hr |
| Dec 11, 12:39 PM EST | Areal Flood Warning | FFC | Dooly, Sumter | 9 hr |
| Dec 11, 12:58 PM EST | River Flood Warning | FFC | Dade | 18 hr |
| Dec 11, 2:31 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 18 hr |
| Dec 11, 3:33 PM EST | Winter Weather Advisory | FFC | Catoosa, Chattooga, Dade, Fannin, Floyd, Gilmer and 6 more | 5 hr |
| Dec 11, 5:02 PM EST | Areal Flood Warning | FFC | Jones | 6 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.